Facebook Pixel
EmpowHER Guest

Whats wrong???

By Anonymous April 2, 2012 - 6:13pm
Rate This

Im 20 yrs yes im sexualy active w my boyfriend and we dont use condoms bcuase im on birth controls (shot) ive been on the shot for 3 yrs now...my question is why did I get my period 10 days early??? the first day I just spotted one time the whole day the next day my blood was brownish w a little red yes its (regular-heavy)...i dnt have that much cramps just my lower back hurts...its this normal???

Add a Comment5 Comments

EmpowHER Guest
Hi Anon, Some women do experience bleeding while on the shots. If you are still concerned, it might be good to see a doctor like an OBGYN. Best, DaisyApril 6, 2012 - 4:15am
EmpowHER Guest

My sister is a RN and i get this shot every month the fifth day of my period...idk but is it normal if i get my period so early???

April 5, 2012 - 5:09pm
EmpowHER Guest

But ive been on the shot for 3 yrs and this is the first time that has happen to me while on the...can this happen if my sister didnt put shot rite???

April 4, 2012 - 1:08pm
HERWriter Guide (reply to Anonymous)

Hi Anon

I assume you are getting the shot every three months? Are you doing this exactly at the time you should, with no lapses?

Why are you worried that your shot isn't being administered properly? Is your sister your doctor or doctor-supervised nurse? As long as she is a qualified medical professional in this area and you have a valid prescription, she should be doing it correctly and you should be in good hands. If she is not a health care professional, she should not be involved in this in any capacity.



April 4, 2012 - 3:20pm
EmpowHER Guest

Hi Anon,

Welcome to EmpowHER. 

Irregular bleeding is the most common side effect, especially in the first 6 to 12 months of use.
  • For most women, periods become fewer and lighter. After one year, half of the women who use the birth control shot will stop having periods completely.
  • Some women have longer, heavier periods.
  • Some women have increased spotting and light bleeding between periods.

If you are still concerned, it's best to see your doctor and explain your symptoms.

I've included a link that might be helpful




April 3, 2012 - 3:19am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!